July  2021, 14(7): 2387-2397. doi: 10.3934/dcdss.2020427

Exact analytical solutions of fractional order telegraph equations via triple Laplace transform

1. 

Department of Mathematics, University of Malakand, Chakadara Dir(L), Khyber, Pakhtunkhwa, Pakistan

2. 

Department of Mathematics, Sun Yat-Sen University, Guangzhou, China

3. 

Department of Mathematics, Çankaya University, 06790 Etimesgut, Ankara, Turkey

* Corresponding author

Received  May 2019 Published  July 2021 Early access  September 2020

In this paper, we study initial/boundary value problems for $ 1+1 $ dimensional and $ 1+2 $ dimensional fractional order telegraph equations. We develop the technique of double and triple Laplace transforms and obtain exact analytical solutions of these problems. The techniques we develop are new and are not limited to only telegraph equations but can be used for exact solutions of large class of linear fractional order partial differential equations

Citation: Rahmat Ali Khan, Yongjin Li, Fahd Jarad. Exact analytical solutions of fractional order telegraph equations via triple Laplace transform. Discrete and Continuous Dynamical Systems - S, 2021, 14 (7) : 2387-2397. doi: 10.3934/dcdss.2020427
References:
[1]

M. A. Abdou, Adomian decomposition method for solving telegraph equation in charged particle transport, J. Quant. Spectosc. Ra., 95 (2005), 407-414. doi: 10.1016/j.jqsrt.2004.08.045.

[2]

A. M. O. Anwar, F Jarad, D Baleanu and F Ayaz, Fractional Caputo heat equation within the double Laplace transform, Romanian J. Phys., 58 (2013), 15-22.

[3]

J. Biazar and M. Eslami, Analytic solution for telegraph equation by differential transform method, Phys. Lett. A, 374 (2010), 2904-2906. doi: 10.1016/j.physleta.2010.05.012.

[4]

L. Debnath, Recent applications of fractional calculus to science and engineering, Int. J. Math. Math. Sci., (2003) (2003), 3413–3442. doi: 10.1155/S0161171203301486.

[5]

M. Dehghan and A. Shokri, A numerical method for solving the hyperbolic telegraph equation, Numer. Meth. Part. D. E., 24 (2008), 1080-1093. doi: 10.1002/num.20306.

[6]

M. Dehghan and M. Lakestani, The use of Chebyshev cardinal functions for solution of the secondorder one-dimensional telegraph equation, Numer. Meth. for Part. D. E., 25 (2009), 931-938. doi: 10.1002/num.20382.

[7]

M. Dehghan and A. Ghesmati, Solution of the second-order one-dimensional hyperbolic telegraph equation by using the dual reciprocity boundary integral equation method, Eng. Anal. Bound. Elem., 34 (2010), 51-59. doi: 10.1016/j.enganabound.2009.07.002.

[8]

M.Dehghan and A. Mohebbi, High order implicit collocation method for the solution of two-dimensional linear hyperbolic equation, Numer. Meth. for Part. D. E., 25 (2009), 232-243. doi: 10.1002/num.20341.

[9]

M. Dehghan and A. Ghesmati, Combination of meshless local weak and strong forms to solve the two dimensional hyperbolic telegraph equation, Eng. Anal. Bound. Elem., 34 (2010), 324-336. doi: 10.1016/j.enganabound.2009.10.010.

[10]

M. Dehghan and A. Shokri, A meshless method for numerical solution of a linear hyperbolic equation with variable coefficients in two space dimensions, Numer. Meth. Part. D. E., 25 (2009), 494-506. doi: 10.1002/num.20357.

[11]

H. Ding and Y. Zhang, A new fourth-order compact finite difference scheme for the two-dimensional second-order hyperbolic equation, J. Comput. Appl. Math., 230 (2009), 626-632. doi: 10.1016/j.cam.2009.01.001.

[12]

H. J. Haubold, A. M. Mathai and R. K. Saxena, Mittag-Leffler Functions and Their Applications, J. Appl. Math., 2011 (2011), Art. ID 298628, 51 pp. doi: 10.1155/2011/298628.

[13]

R. Hilfer, Applications of Fractional Calculus in Physics, Word Scientific, Publishing Co., Inc., River Edge, NJ, 2000. doi: 10.1142/9789812817747.

[14]

F. Jarad and K. Tas, Application of Sumudu and double Sumudu transforms to Caputo-Fractional differential equations, J. Comput. Anal. Appl., 14 (2012), 475-483.

[15]

T. Khan, K. Shah, A. Khan and R. A. Khan, Solution of fractional order heat equation via triple Laplace transform in two dimensions, Math Meth Appl Sci., 41 (2018), 818-825. doi: 10.1002/mma.4646.

[16]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Application of Fractional Differential Equations, North Holland Mathematics Studies 204, Elsevier, Amsterdam, 2006.

[17]

M. Lakestani and B. N. Saray, Numerical solution of telegraph equation using interpolating scalling function, Comp. Math. Appl., 60 (2010), 1964-1972 doi: 10.1016/j.camwa.2010.07.030.

[18]

R. L. Magin, Fractional Calculus in Bioengineering, Begell House Publishers, Redding, 2006.

[19]

R. K. Mohanty and M. K. Jain, An unconditionally stable alternating direction implicit scheme for the two space dimensional linear hyperbolic equation, Numer. Meth. for Part. D. E., 17 (2001), 684-688. doi: 10.1002/num.1034.

[20]

R. K. Mohanty, An operator splitting method for an unconditionally stable difference scheme for a linear hyperbolic equation with variable coefficients in two space dimensions, Appl. Math. Comput., 152 (2004), 799-806. doi: 10.1016/S0096-3003(03)00595-2.

[21]

R. K. Mohanty, M. K. Jain and K. George, On the use of high order difference methods for the system of one space second order nonlinear hyperbolic equations with variable coefficients, J. Comp. Appl. Math., 72 (1996), 421-431. doi: 10.1016/0377-0427(96)00011-8.

[22]

R. K. Mohanty, New unconditionally stable difference schemes for the solution of multi-dimensional telegraphic equations, Int. J. Comp. Math., 86 (2009), 2061-2071 doi: 10.1080/00207160801965271.

[23]

R. K. Mohanty, M. K. Jain and U. Arora, An unconditionally stable ADI method for the linear hyperbolic equation in three space dimensions, Int. J. Comp. Math., 79 (2002), 133-142. doi: 10.1080/00207160211918.

[24]

A. Mohebbi and M. Dehghan, High order compact solution of the one-space-dimensional linear hyperbolic equation, Numer. Meth. Part. D. E., 24 (2008), 1222-1235. doi: 10.1002/num.20313.

[25] I. Podlubny, Fractional Differential Equations, Mathematics in Science and Engineering, Academic Press, New York, 1999. 
[26]

A. Saadatmandi and M. Dehghan, Numerical solution of hyperbolic telegraph equation using the Chebyshev tau method, Numer. Meth. for Part. D. E., 26 (2010), 239- 252. doi: 10.1002/num.20442.

[27]

S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach, Yverdon, (1993).

[28]

C. Shu, Q. Yao and K. S. Yeo, Block-marching in time with DQ discretization: An efficient method for time-dependent problems, Comput. Methods Appl. Mech. Engrg, 191 (2002), 4587-4597. doi: 10.1016/S0045-7825(02)00387-0.

show all references

References:
[1]

M. A. Abdou, Adomian decomposition method for solving telegraph equation in charged particle transport, J. Quant. Spectosc. Ra., 95 (2005), 407-414. doi: 10.1016/j.jqsrt.2004.08.045.

[2]

A. M. O. Anwar, F Jarad, D Baleanu and F Ayaz, Fractional Caputo heat equation within the double Laplace transform, Romanian J. Phys., 58 (2013), 15-22.

[3]

J. Biazar and M. Eslami, Analytic solution for telegraph equation by differential transform method, Phys. Lett. A, 374 (2010), 2904-2906. doi: 10.1016/j.physleta.2010.05.012.

[4]

L. Debnath, Recent applications of fractional calculus to science and engineering, Int. J. Math. Math. Sci., (2003) (2003), 3413–3442. doi: 10.1155/S0161171203301486.

[5]

M. Dehghan and A. Shokri, A numerical method for solving the hyperbolic telegraph equation, Numer. Meth. Part. D. E., 24 (2008), 1080-1093. doi: 10.1002/num.20306.

[6]

M. Dehghan and M. Lakestani, The use of Chebyshev cardinal functions for solution of the secondorder one-dimensional telegraph equation, Numer. Meth. for Part. D. E., 25 (2009), 931-938. doi: 10.1002/num.20382.

[7]

M. Dehghan and A. Ghesmati, Solution of the second-order one-dimensional hyperbolic telegraph equation by using the dual reciprocity boundary integral equation method, Eng. Anal. Bound. Elem., 34 (2010), 51-59. doi: 10.1016/j.enganabound.2009.07.002.

[8]

M.Dehghan and A. Mohebbi, High order implicit collocation method for the solution of two-dimensional linear hyperbolic equation, Numer. Meth. for Part. D. E., 25 (2009), 232-243. doi: 10.1002/num.20341.

[9]

M. Dehghan and A. Ghesmati, Combination of meshless local weak and strong forms to solve the two dimensional hyperbolic telegraph equation, Eng. Anal. Bound. Elem., 34 (2010), 324-336. doi: 10.1016/j.enganabound.2009.10.010.

[10]

M. Dehghan and A. Shokri, A meshless method for numerical solution of a linear hyperbolic equation with variable coefficients in two space dimensions, Numer. Meth. Part. D. E., 25 (2009), 494-506. doi: 10.1002/num.20357.

[11]

H. Ding and Y. Zhang, A new fourth-order compact finite difference scheme for the two-dimensional second-order hyperbolic equation, J. Comput. Appl. Math., 230 (2009), 626-632. doi: 10.1016/j.cam.2009.01.001.

[12]

H. J. Haubold, A. M. Mathai and R. K. Saxena, Mittag-Leffler Functions and Their Applications, J. Appl. Math., 2011 (2011), Art. ID 298628, 51 pp. doi: 10.1155/2011/298628.

[13]

R. Hilfer, Applications of Fractional Calculus in Physics, Word Scientific, Publishing Co., Inc., River Edge, NJ, 2000. doi: 10.1142/9789812817747.

[14]

F. Jarad and K. Tas, Application of Sumudu and double Sumudu transforms to Caputo-Fractional differential equations, J. Comput. Anal. Appl., 14 (2012), 475-483.

[15]

T. Khan, K. Shah, A. Khan and R. A. Khan, Solution of fractional order heat equation via triple Laplace transform in two dimensions, Math Meth Appl Sci., 41 (2018), 818-825. doi: 10.1002/mma.4646.

[16]

A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Application of Fractional Differential Equations, North Holland Mathematics Studies 204, Elsevier, Amsterdam, 2006.

[17]

M. Lakestani and B. N. Saray, Numerical solution of telegraph equation using interpolating scalling function, Comp. Math. Appl., 60 (2010), 1964-1972 doi: 10.1016/j.camwa.2010.07.030.

[18]

R. L. Magin, Fractional Calculus in Bioengineering, Begell House Publishers, Redding, 2006.

[19]

R. K. Mohanty and M. K. Jain, An unconditionally stable alternating direction implicit scheme for the two space dimensional linear hyperbolic equation, Numer. Meth. for Part. D. E., 17 (2001), 684-688. doi: 10.1002/num.1034.

[20]

R. K. Mohanty, An operator splitting method for an unconditionally stable difference scheme for a linear hyperbolic equation with variable coefficients in two space dimensions, Appl. Math. Comput., 152 (2004), 799-806. doi: 10.1016/S0096-3003(03)00595-2.

[21]

R. K. Mohanty, M. K. Jain and K. George, On the use of high order difference methods for the system of one space second order nonlinear hyperbolic equations with variable coefficients, J. Comp. Appl. Math., 72 (1996), 421-431. doi: 10.1016/0377-0427(96)00011-8.

[22]

R. K. Mohanty, New unconditionally stable difference schemes for the solution of multi-dimensional telegraphic equations, Int. J. Comp. Math., 86 (2009), 2061-2071 doi: 10.1080/00207160801965271.

[23]

R. K. Mohanty, M. K. Jain and U. Arora, An unconditionally stable ADI method for the linear hyperbolic equation in three space dimensions, Int. J. Comp. Math., 79 (2002), 133-142. doi: 10.1080/00207160211918.

[24]

A. Mohebbi and M. Dehghan, High order compact solution of the one-space-dimensional linear hyperbolic equation, Numer. Meth. Part. D. E., 24 (2008), 1222-1235. doi: 10.1002/num.20313.

[25] I. Podlubny, Fractional Differential Equations, Mathematics in Science and Engineering, Academic Press, New York, 1999. 
[26]

A. Saadatmandi and M. Dehghan, Numerical solution of hyperbolic telegraph equation using the Chebyshev tau method, Numer. Meth. for Part. D. E., 26 (2010), 239- 252. doi: 10.1002/num.20442.

[27]

S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach, Yverdon, (1993).

[28]

C. Shu, Q. Yao and K. S. Yeo, Block-marching in time with DQ discretization: An efficient method for time-dependent problems, Comput. Methods Appl. Mech. Engrg, 191 (2002), 4587-4597. doi: 10.1016/S0045-7825(02)00387-0.

[1]

Amir Khan, Asaf Khan, Tahir Khan, Gul Zaman. Extension of triple Laplace transform for solving fractional differential equations. Discrete and Continuous Dynamical Systems - S, 2020, 13 (3) : 755-768. doi: 10.3934/dcdss.2020042

[2]

John R. Graef, Lingju Kong, Qingkai Kong, Min Wang. Positive solutions of nonlocal fractional boundary value problems. Conference Publications, 2013, 2013 (special) : 283-290. doi: 10.3934/proc.2013.2013.283

[3]

Zhiyuan Li, Xinchi Huang, Masahiro Yamamoto. Initial-boundary value problems for multi-term time-fractional diffusion equations with $ x $-dependent coefficients. Evolution Equations and Control Theory, 2020, 9 (1) : 153-179. doi: 10.3934/eect.2020001

[4]

Yacheng Liu, Runzhang Xu. Potential well method for initial boundary value problem of the generalized double dispersion equations. Communications on Pure and Applied Analysis, 2008, 7 (1) : 63-81. doi: 10.3934/cpaa.2008.7.63

[5]

Fahd Jarad, Thabet Abdeljawad. Generalized fractional derivatives and Laplace transform. Discrete and Continuous Dynamical Systems - S, 2020, 13 (3) : 709-722. doi: 10.3934/dcdss.2020039

[6]

Sergei Avdonin, Fritz Gesztesy, Konstantin A. Makarov. Spectral estimation and inverse initial boundary value problems. Inverse Problems and Imaging, 2010, 4 (1) : 1-9. doi: 10.3934/ipi.2010.4.1

[7]

Xuemei Zhang, Meiqiang Feng. Double bifurcation diagrams and four positive solutions of nonlinear boundary value problems via time maps. Communications on Pure and Applied Analysis, 2018, 17 (5) : 2149-2171. doi: 10.3934/cpaa.2018103

[8]

Shengda Zeng, Vicenţiu D. Rădulescu, Patrick Winkert. Double phase obstacle problems with multivalued convection and mixed boundary value conditions. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022109

[9]

Aimin Huang, Roger Temam. The linear hyperbolic initial and boundary value problems in a domain with corners. Discrete and Continuous Dynamical Systems - B, 2014, 19 (6) : 1627-1665. doi: 10.3934/dcdsb.2014.19.1627

[10]

Pengyu Chen, Yongxiang Li, Xuping Zhang. On the initial value problem of fractional stochastic evolution equations in Hilbert spaces. Communications on Pure and Applied Analysis, 2015, 14 (5) : 1817-1840. doi: 10.3934/cpaa.2015.14.1817

[11]

Nguyen Huy Tuan. On an initial and final value problem for fractional nonclassical diffusion equations of Kirchhoff type. Discrete and Continuous Dynamical Systems - B, 2021, 26 (10) : 5465-5494. doi: 10.3934/dcdsb.2020354

[12]

Christina A. Hollon, Jeffrey T. Neugebauer. Positive solutions of a fractional boundary value problem with a fractional derivative boundary condition. Conference Publications, 2015, 2015 (special) : 615-620. doi: 10.3934/proc.2015.0615

[13]

Paul Eloe, Jaganmohan Jonnalagadda. Quasilinearization applied to boundary value problems at resonance for Riemann-Liouville fractional differential equations. Discrete and Continuous Dynamical Systems - S, 2020, 13 (10) : 2719-2734. doi: 10.3934/dcdss.2020220

[14]

G. Infante. Positive solutions of nonlocal boundary value problems with singularities. Conference Publications, 2009, 2009 (Special) : 377-384. doi: 10.3934/proc.2009.2009.377

[15]

John V. Baxley, Philip T. Carroll. Nonlinear boundary value problems with multiple positive solutions. Conference Publications, 2003, 2003 (Special) : 83-90. doi: 10.3934/proc.2003.2003.83

[16]

Yinuo Wang, Chuandong Li, Hongjuan Wu, Hao Deng. Existence of solutions for fractional instantaneous and non-instantaneous impulsive differential equations with perturbation and Dirichlet boundary value. Discrete and Continuous Dynamical Systems - S, 2022, 15 (7) : 1767-1776. doi: 10.3934/dcdss.2022005

[17]

Antonio Iannizzotto, Nikolaos S. Papageorgiou. Existence and multiplicity results for resonant fractional boundary value problems. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 511-532. doi: 10.3934/dcdss.2018028

[18]

Leo G. Rebholz, Dehua Wang, Zhian Wang, Camille Zerfas, Kun Zhao. Initial boundary value problems for a system of parabolic conservation laws arising from chemotaxis in multi-dimensions. Discrete and Continuous Dynamical Systems, 2019, 39 (7) : 3789-3838. doi: 10.3934/dcds.2019154

[19]

Elena Rossi. Well-posedness of general 1D initial boundary value problems for scalar balance laws. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3577-3608. doi: 10.3934/dcds.2019147

[20]

V. A. Dougalis, D. E. Mitsotakis, J.-C. Saut. On initial-boundary value problems for a Boussinesq system of BBM-BBM type in a plane domain. Discrete and Continuous Dynamical Systems, 2009, 23 (4) : 1191-1204. doi: 10.3934/dcds.2009.23.1191

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (298)
  • HTML views (361)
  • Cited by (0)

Other articles
by authors

[Back to Top]